EU Community Initiative INTERREG IIIB CADSES





E-Learning for Improving access to Infomation Society for SMEs in the SEE Area. -ELISA Project

Contract No 5C020

Kick-off Meeting Minutes Athens, October 24-25, 2005

Author(s): Hatzakis Ilias, Vassiliki Giannikopoulou

Date: 10 November 2005

Distribution - Type: DELIVERABLE

Code: D1

Abstract: This document provides the meeting minutes for the ELISA kick-off meeting hosted by GRNET in Athens, on October 24-25, 2005.

© Copyright by the ELISA Consortium

The ELISA Consortium consists of:

Coordinator **GRNET** Greece **FUB Project Partner** Germany UOM **Project Partner** Slovenia DANUBE **Project Partner** Austria **SYSTEMA Project Partner** Greece INIMA, SMEA **Project Partners** Albania MARnet, MASIT **Project Partners** FYR of Macedonia AMREJ, YURIT **Project Partners** Serbia-Montenegro

ISTF, ICTDA Project Partners Bulgaria

Table of Contents

| 1. | Introduction | 3 |
|----|--------------------------------------|---|
| 2. | Objectives | 4 |
| | Meeting agenda – Covered Issues | |
| | MINUTES | |
| | Action points created at the meeting | |

1. Introduction

| Meeting called by | Ilias | Hatzakis (ELISA Coordinator) | | | | | | |
|------------------------------|-------|---|----|---------|--|--|--|--|
| Type of meeting | Kicl | Kick-off meeting | | | | | | |
| Date - Time | Octo | October 24 th , 2005 to October 25 th , 2005 | | | | | | |
| Facilitator | GRì | GRNET | | | | | | |
| Location | Mes | Mesogion Avenue 56, GR-11527, 4th floor, Ampelokipi, Athens, Greece | | | | | | |
| Expected attendees | 1 | Panagiotis Tsanakas | PT | GRNET | | | | |
| | 2 | Zak Koune | ZK | GRNET | | | | |
| | 3 | Xenophon Tsilibaris | XT | GRNET | | | | |
| | 4 | Virginia Alizioti | VA | GRNET | | | | |
| | 5 | Dimitra Kotsokali | DK | GRNET | | | | |
| | 6 | Anna Loukakou | AL | GRNET | | | | |
| | 7 | Katerina Papakonstantinou | KP | GRNET | | | | |
| | 8 | Vasiliki Giannikopoulou | VG | GRNET | | | | |
| | 9 | Jorge-A. Sanchez-P. | JS | GRNET | | | | |
| | 10 | Ilias Hatzakis | IH | GRNET | | | | |
| | 11 | Nikolaos Apostolopoulos | NA | FUB | | | | |
| | 12 | Norbert Herrmann | NH | FUB | | | | |
| | 13 | Dejan Dinevski | DD | UOM | | | | |
| | 14 | Bruno Woeran | BW | DANUBE | | | | |
| | 15 | Walter Mauritch | WM | DANUBE | | | | |
| | 16 | Giorgos Zissis | GZ | SYSTEMA | | | | |
| | 17 | Maria Nani | MN | SYSTEMA | | | | |
| | 18 | Lasko Mukaetov | LM | MASIT | | | | |
| Attendees by videoconference | | | | | | | | |
| | 19 | Fred Prempti | FP | INIMA | | | | |
| | 20 | Gavril Lasku | GL | SMEA | | | | |
| | 21 | Margita Kon-Popovska | MK | MARnet | | | | |
| | 22 | Borislav Popovski | BP | MARnet | | | | |
| | 23 | Zoran Jovanovic | ZJ | AMREJ | | | | |
| | 24 | Dragan Milicev | DM | AMREJ | | | | |
| | 25 | Milos Mirkovic | MM | YURIT | | | | |
| | 26 | Zoran Savic | ZS | YURIT | | | | |
| | 27 | Rossitza Petrova | RP | ISTF | | | | |
| | 28 | Orlin Kouzov | OK | ICTDA | | | | |
| Please read | All | members of the ELISA consortium | | | | | | |

2. Objectives

| ID | Description | Covered |
|------|---|----------|
| 1.01 | Introduction of the consortium members and their objectives with respect to ELISA | √ |
| 1.02 | Give an overview of the project status (contract, consortium agreement, etc) | √ |
| 1.03 | Present the management methods to be applied, administrative aspects, communication tools, etc | √ |
| 1.04 | Communicate the administrative and technical responsibilities of partners | √ |
| 1.05 | Review the task definition, roles and responsibilities, critical path, schedule, resource loading and project budget | √ |
| 1.06 | Conduct a first discussion on the project objectives and how they will be measured and assessed. | √ |
| 1.07 | Take actions for the first 9 months of the project including deliverables: Project notebook and Project presentation. | √ |

3. Meeting agenda – Covered Issues

| ID | Start time | Planned duration | Item description | Presenter | Desired outcome | Purpose | Covered |
|------|---------------|---------------------|---|-----------|---|---------|----------|
| | | | Monday, Octob | er 241 | th, 2005 | | |
| | 09:30 | 30 min | Arrival of attendees – Coffee – Informal "Get together" | | | | |
| 18 | st SESS | SION (10 | 0h00-14h00): Introdu | ıction | of partners- ELISA broader | visi | on |
| 1.1 | 10:00 | 5 min | Welcome by hosts | DK | Logistics | С | V |
| 1.2 | 10:05 | 15 min | Project Kick-Off | PT | Welcome speech | D | √ |
| | | | | IH | Acceptance of agenda | | |
| 1.3 | 10:20 | 10 min | Introduction of GRNET | ZK | Short presentation of participant, role and interest in the project | С | V |
| 1.4 | 10:30 | 10 min | Introduction of FUB | NA | Short presentation of participant, role and interest in the project | С | V |
| 1.5 | 10:40 | 10 min | Introduction of UOM | DD | Short presentation of participant, role and interest in the project | С | 1 |
| 1.6 | 10:50 | 10 min | Introduction of DANUBE | BW | Short presentation of participant, role and interest in the project | С | 1 |
| 1.7 | 11:00 | 10 min | Introduction of SYSTEMA | GZ | Short presentation of participant, role and interest in the project | С | V |
| 1.8 | 11:10 | 10 min | Introduction of MARNET- Videoconference | MK | Short presentation of participant, role and interest in the project | С | V |
| 1.9 | 11:20 | 10 min | Introduction of MASIT | ML | Short presentation of participant, role and interest in the project | С | V |
| | 11:30 | 15 min | Coffee break | | | | |
| 1.10 | 11.45 | 10 min | Introduction of INIMA - Videoconference | FP | Short presentation of participant, role and interest in the project | С | 1 |
| 1.11 | 11.55 | 10 min | Introduction of SMEA - Videoconference | GL | Short presentation of participant, role and interest in the project | С | 1 |
| 1.12 | 12.05 | 10 min | Introduction of AMREJ - Videoconference | ZJ | Short presentation of participant, role and interest in the project | С | 1 |

| 1.13 | 12.15 | 10 min | Introduction of JURIT - Videoconference | MM | Short presentation of participant, role and interest in the project | С | √ |
|------|---------|---------|--|----------|--|--------|----------|
| 1.14 | 12.25 | 10 min | Introduction of ISTF - Videoconference | OK | Short presentation of participant, role and interest in the project | С | √ |
| 1.15 | 12.35 | 10 min | Introduction of ICTDA - Videoconference | RP | Short presentation of participant, role and interest in the project | С | √ |
| | | 12h4 | 0-13h30 2nd SESSI | ON: V | WP3- Training Content. | | |
| 2.1 | 12.45 | 75 min | Review of WP3 objectives | DD | Baseline the work in WP3. Identify | P | √ |
| | | | | XT NA | the existing training content, define content architecture/ modularity, check what is missing, ensure proper collaboration, translation issues, SME needs in beneficiary countries? Etc. | D | |
| | 14:00 | 60 min | Lunch Break | | | | |
| 1 | 15.00-1 | 7.15 31 | d SESSION: WP1- I | Rules | of the game/ Project Manage | men | ıt |
| 3.1 | 15:00 | 15 min | Overall objectives and action plan | IH | Provide a review of the objectives, origin of the project, expected impacts, action plan, milestones, targeted groups, other aspects. | С | √ |
| 3.2 | 15.15 | 15 min | Project implementation | IH | Short presentation of the rules of the project implementation as transferred by the Joint Technical Secretariat to the 3 rd call LPs in Bologna - Questions & Answers | С | V |
| 3.3 | 15:30 | 20 min | Financial Management | AL | Short presentation of the rules of the project implementation as transferred by the Joint Technical Secretariat to the 3 rd call LPs in Bologna - Questions & Answers | С | 1 |
| 3.4 | 15:50 | 20 min | Payments Claim | AL | Short presentation of the rules of the project implementation as transferred by the Joint Technical Secretariat to the 3 rd call LPs in Bologna - Questions & Answers | С | 1 |
| 3.5 | 16:10 | 20 min | Management and Communication Tools | ІН | Baseline the work in WP1, plan of the next project meetings, ensuring a stable internal communication infrastructure, Appointment of WP Leaders, Activity Leaders, Project Steering Committee, Review of the Notebook- Questions & Answers | C D | V |

| 3.6 | 16.30 | 15 min | Project Reporting System | IH | Short presentation of the rules of the Project Reporting System, collecting deliverables and reports, roles and responsibilities- Questions & Answers | С | √ |
|-----|-------|--------|--------------------------|----|--|--------|----------|
| 3.8 | 16:45 | 30 min | Contractual Commitments | IH | Present the contract status and highlight the main contract and consortium agreement articles. Final agreement | C D | √ |
| | 17:15 | | End of First Day | | | | |
| | 20:30 | | Dinner Event | | | | |

| | | | Tuesday, Octo | ober 2 | 5th, 2005 | | |
|-----|-------|---------|---|----------------------------------|--|-------------|----------|
| | 9:00 | | Arrival-Coffee | | | | |
| | 09h0 | 0-15h1 | 5 4th SESSION: El | LISA, | focus on the action (WPs 2,6 | ,5,4) | |
| 4.1 | 9:30 | 75 min | Review of WP2 objectives | NA DD GZ | Baseline the work in WP2. Schedule next steps, overview existing elearning platforms, ensure proper collaboration. Timetable and task distribution. | P D | 1 |
| 4.2 | 10.45 | 45 min | Review of WP6 objectives | BW KP IH | Baseline the work in WP6, identify existing Policy Papers, overview the activities needed for the creation of Policy Reports and the Policy Maker Workshops. Timetable and task distribution. | P D | V |
| | 11:30 | 15 min | Coffee Break | | | | |
| 4.3 | 11:45 | 75 min | Review of WP5 objectives | DK BW IH | Baseline the work in WP5, describe the web portal, brochures, newsletter, press releases, investigation of additional funding resources, translation issues, collaboration of the web portal with the e-learning platform, Open international seminar, SME seminars, dissemination tools, task distribution. | P D | V |
| | 13:00 | 60 min | Lunch Break | | | | |
| 4.4 | 14:00 | 75 min | Review of WP4 objectives | VA JS IH NA CA LM | Baseline the work in WP4. Selecting tutors and SMEs, tutor seminars, SME seminars, infrastructure requirements, tele-education rooms, technical issues: video-conferencing, video streaming, evaluation. Presentation of the SEEREN infrastructure by JS. Timetable and task distribution. | P D | √ |
| | | 15h15-1 | 7h00 5th SESSION | N: Con | clusions/ launching the work | | |
| 5.1 | 15:15 | 45 min | Round table discussion: Project risk identification. | ALL | Identify potential project pit-falls and maximize project impact for the region | C, D, PS | √ |
| 5.2 | 16:30 | 45 min | Actions to be taken in short term (9 months) | IH | Plan the technical work of the project until June 2006. | Р | √ |
| | 17:15 | | End of Meeting | | | | |

^{*}Key: P = Planning, C = Communication, PS = Problem solving, D = Deciding

4. MINUTES

The ELISA kick-off meeting took place at GRNET premises in Athens, on Monday and Tuesday 24th & 25th October 2005. A pre-meeting has been organized on Thursday 13 October 2005 with the participation of PP6, PP8, PP10, PP12 and PP13. The conclusions of this pre-meeting have been included in the present one.

The main objective of the kick-off meeting was to address the overall administrative, financial and technical aspects of the projects, with detailed objectives being as mentioned in chapter 2. The issues that were raised and addressed/resolved during the duration of the meeting are presented in the following paragraphs, while the action points that are open and have to be addressed after the meeting are covered in the next section.

Every project partner representative presented his/her organization (7 partners were present by video-conference), role and expectation by the project.

After that, the agenda included the presentation, discussion, planning and assignment of the various actions concerning the actual work plan. The main points discussed and agreed were the following:

WP1: PROJECT MANAGEMENT AND ADMINISTRATION

The main points of the rules of Financial Management, Payment Claim procedures, Progress Reporting System, as transmitted by the MA and the JTS, were presented by the LP and then discussed by all partners. Then, the management methods and tools (Notebook, WP analysis, etc.) were presented and discussed.

The participants agreed on the project's vision, the expected impacts, the target groups and the overall action plan.

Points agreed:

- 1. Everybody agreed for the **nomination** of
 - a. PP representatives in the Steering Committee,
 - b. WP leaders
 - c. Activity Leaders

As they appear in the ELISA Notebook (annexed to the Project Minutes)

- 2. In order to make it possible for non-ERDF partners to participate at the project meetings, the LP will try to combine the project meetings with SEEREN or SEEGRID meetings where the NREN partners are present anyway. IH will detect the possibility of having our next project meeting on March 2006 in Kopaonik. Additionally, we will try to organize some videoconferences as additional project meetings.
- 3. Participants agreed on the management scheme and the management tools presented by the LP (ELISA NOTEBOOK, ELISA ACTIVITY ANALYSIS, ELISA ACTION ASSIGNMENT). All changes should be transmitted to the Project Coordinator who will renew those documents.
- 4. The **main official documents** for the project implementation are the following:
 - a. **Subsidy Contract** and Annexes
 - b. Joint Convention Consortium Agreement
 - c. Application Form that has been approved by the CADSES Steering
 Committee on 27 April 2005
 - d. CADSES Guides and Tools
- 5. In order for the LP to submit the **Payments Claim** on time, all PPs should send their Certification of Expenditures together with the list of expenditures, to Anna Loukakou (<u>Loukakou@grnet.gr</u>), 15 days before the final deadline.

Deadlines are:

- a. 1st April
- b. 1st July
- c. 1st October
- d. 1st December
- 6. It was agreed that all project documents will follow the template presented by the LP and will follow the notation ELISA-WPx-YYY-Title-v-yyyy-mm-dd.ttt, where
 - x = 1, 2, 3, 4, 5, 6 for a document produced in WPx
 - YYY = GRN, FUB, UOM, SYS, INI, SME, (INIMA), AM (AMREJ), etc
 - Title = title of the document in a compressed but clear way
 - v = version of document (a, b,) IF NEEDED
 - yyyy-mm-dd = date e.g., 2004-05-17
 - ttt = document extension (e.g. doc for MSWord documents, etc)

The over all WP1 analysis agreed during the meeting is described at the ACTIVITY ANALYSIS DOCUMENT that is annexed to this report.

WP2: THE e-LEARNING PLATFORM

Two main presentations were made by FUB and SYSTEMA.

Main conclusions:

FUB has a large experience in e-learning. They are using Blackboard but they made clear that. SYSTEMA also has experience in e-learning platforms and in

INTERREG (B-Cross, e-Chamber). The platform will be selected according to the needs of the project and with respect to what the NRENs from the beneficiary countries may already use. The final platform should absolutely be based on open source software (Moodle, SAKAI, Ilias 3). At the D5 deliverable the analysis will be realized in 3 phases. Initially, it will become a first evaluation of all the existing open source platforms of the market. From this process will result a short list of platforms which will be evaluated with more detail. Finally, from this evaluation will result the 3-5 prevailing platforms that will be compared very strictly so that results the one that finally will be implemented in the frame of the project. The "winning" platform will be compared to Blackboard (as an example of commercial platforms). The selection of the platform will be based to a set of criteria. (FUB and UOM have this already from other projects). UOM has a web based evaluation of the existing platforms and FUB has made this analysis also when they had to choose what platform they will implement for the FUB. The activity team of WP2 will be in close cooperation with the one of WP3 for the selection of the needed authoring tools. (It was suggested that content should be in SCORM so that is compatible to other Learning Management Systems for future use). Finally, Giorgos Zissis from SYSTEMA will produce a learning guide for the implemented e-learning platform. A technical meeting in Berlin was proposed by DD.

The over all WP2 analysis agreed during the meeting can be found at the ACTIVITY ANALYSIS DOCUMENT that is annexed to this report.

WP3 TRAINING MATERIAL

An analytical presentation of the structure of the GOONLINE content was presented by Xenophon Tsilibaris. Mainly, the training material is going to result from the GOONLINE project, the respective curriculum of FUB, and some content from DANUBE's training material for SMEs in Austria.

Next steps: Collect the material (15/12), decide upon the structure (15/1), decide on the exact content (31/3), translation (30/4)

The over all WP3 analysis agreed during the meeting can be found at the ACTIVITY ANALYSIS DOCUMENT that is annexed to this report.

WP4: THE TRAINING EXERCISES:

- 2 professors and 2 assistants will be involved, one from GRNET and one from FUB.
- After the tutors training procedures, the tutors will be provided with a
 certification from FUB (the type of the certification depends on their training
 and if examinations will take place).
- The training sessions should split either on two 5hours sessions or on three 3,5hours sessions according to the preferences of each country' SMEs.

The over all WP4 analysis agreed during the meeting can be found at the ACTIVITY ANALYSIS DOCUMENT that is annexed to this report.

WP5: DISSEMINATION ACTIONS

- The structure of the **web portal** was presented. It was agreed that beside the public section, it will be used as a document repository for the partners so that won't come out problems with large mails/ files. The interface of the web portal will be similar to the interface of the e-learning platform.
- The **dissemination seminars** (5.2) should be combined with the dissemination seminars and with other important IT or industry events (eg. Technoma in FYR of Macedonia) in the beneficiary countries. So the dates are somehow open and under discussion.

The over all WP5 analysis agreed during the meeting can be found at the ACTIVITY ANALYSIS DOCUMENT that is annexed to this report.

WP6: ICT TRAINING STRATEGY

It was agreed that policy maker workshops should be combined with the

dissemination seminars and with other important IT or industry events (eg.

Technoma in FYR of Macedonia) in the beneficiary countries. So the dates are

somehow open and under discussion.

The over all WP6 analysis agreed during the meeting can be found at the

ACTIVITY ANALYSIS DOCUMENT that is annexed to this report.

5. Action points created at the meeting

An analytical action plan for the year to come was created at the meeting. The action

points are described at the annexed work document ACTION ASSIGNMENT

TOOL.

List of ABBREVIATIONS & Terminology

LP: Lead Partner

PP: Project Partner

AF: Application Form

SC: Subsidy Contract

JC: Joint Convention

WP: Workpackage

AL: Activity Leader

PSC: Project Steering Committee

ERDF: European Regional Development Fumd

MA: Managing Authority

JTS: Joint Technical Secreteriat

NREN: National Research and Education Network

SMEN: Small and Medium Enterprise Network

Content author: The person who creates the content material inside the e-

Learning platform.

Professor: The person who delivers lessons to the Tutors

Tutors: The person who delivers lessons to SMEs.